Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 5, 2017, 4:08 AM CDT for Navarro County, Texas. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2017, 4:08 AM CDT (09:08 UTC)
- Expired
- Jun 5, 2017, 6:00 AM CDT
- In force
- 112 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WGUS54 KFWD 050908 FFWFWD TXC349-051100- /O.NEW.KFWD.FF.W.0027.170605T0908Z-170605T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Fort Worth TX 408 AM CDT MON JUN 5 2017 The National Weather Service in Fort Worth has issued a * Flash Flood Warning for... Central Navarro County in north central Texas... * Until 600 AM CDT. * At 405 AM CDT, Doppler radar indicated thunderstorms producing heavy rain over Retreat and parts of Corsicana. Over one inch of rain has already fallen. This rainfall will lead to excessive water runoff and cause flash flooding. Low-lying areas are most vulnerable to rapidly rising water. Some low-water crossings may flood and become impassable. Streets in part of Retreat and Corsicana may become impassable. In addition, early rainfall in the northern portions of the county may be causing flooding in low- lying areas. * Some locations that will experience flooding include... Corsicana, Navarro, Retreat, Oak Valley and Mustang. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3226 9636 3200 9638 3202 9652 3226 9649 $$ JLDunn
2 follow-up statements
476 WGUS74 KFWD 051005 FFSFWD Flash Flood Statement National Weather Service Fort Worth TX 505 AM CDT MON JUN 5 2017 TXC349-051100- /O.CON.KFWD.FF.W.0027.000000T0000Z-170605T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Navarro TX- 505 AM CDT MON JUN 5 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR CENTRAL NAVARRO COUNTY... At 503 AM CDT, Doppler radar indicated thunderstorms producing heavy rain along the Interstate 45 corridor from Corsicana to Rice. Over one inch of rain has already fallen. The heaviest rains have fallen over Retreat and parts of Corsicana, and south of Rice. This rainfall will lead to excessive water runoff and cause flash flooding. Low-lying areas are most vulnerable to rapidly rising water. Some low-water crossings and streets may flood and become impassable. Some locations that will experience flooding include... Corsicana, Rice, Retreat, Oak Valley and Mustang. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3226 9636 3200 9638 3202 9652 3226 9649 $$ JLDunn
727 WGUS74 KFWD 051055 FFSFWD Flash Flood Statement National Weather Service Fort Worth TX 555 AM CDT MON JUN 5 2017 TXC349-051103- /O.EXP.KFWD.FF.W.0027.000000T0000Z-170605T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Navarro TX- 555 AM CDT MON JUN 5 2017 ...THE FLASH FLOOD WARNING FOR CENTRAL NAVARRO COUNTY WILL EXPIRE AT 600 AM CDT... The heavy rain has ended, but ongoing flooding issues may still reside in Central Navarro County from Retreat and Corsicana to south of Rice, along the Interstate 45 corridor. Do not drive into flooded areas! LAT...LON 3226 9636 3200 9638 3202 9652 3226 9649 $$ JLDunn
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 11:38 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 11:38 PM CDT, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1138 PM CDT Sun Jun 4 2017 .AVIATION... All of the scattered showers and thunderstorms that developed across the region during the day Sunday had dissipated by 0430z. Isolated showers/thunderstorms could redevelop across North and Central Texas overnight but the chances at any particular airport is way too low to include in the TAFs. An upper level low that is currently over West Texas will work its way across the region Monday bringing more scattered showers and thunderstorms to the region. Light and variable winds will gradually come around to the northwest at 5 knots or so by 09z and become northerly at around 10 knots by 15z Monday. Some MVFR ceilings should spread into the Metroplex around 09z and some MVFR ceilings may hang around through the morning hours before VFR conditions return. Expect scattered showers and thunderstorms to develop by late morning and continue through the afternoon. Have placed VCSH starting at 15z with VCTS starting at 18z and just placed VCSH for the 00z-04z period. As the upper level system moves off to the east, rain chances at the TAF sites will end by 06z. 58 && .SHORT TERM... /Issued 336 PM CDT Sun Jun 4 2017/ Diurnal destabilization coupled with ascent from an approaching upper low have initiated scattered showers and storms across the forecast area this afternoon. Due to lack of shear, these storms have remained well below severe limits but a few stronger cells have produced wind gusts of 35-40 mph. Most of this activity has been moving at sufficient speeds to preclude a flooding threat despite some rainfall rates around 1" per hour. Additional scattered showers and storms will be possible through the evening as large scale ascent continues along with localized enhanced ascent due to outflow boundary collisions. After sunset, a downward trend in convective activity will ensue as CIN increases. PoPs later this evening and overnight will be highest generally east of I-35 where lingering showers or an isolated storm will be possible. We'll also need to keep an eye on the potential for some patchy fog to develop given the light winds and moist soils. However, this will also be contingent on the amount of clearing that takes place. Thus, there is little confidence in where the highest fog potential could be and have not included any mention in the forecast just yet. Overnight lows will also be sensitive to any lingering cloud cover, but should generally be in the mid 60s to around 70. -Stalley && .LONG TERM... /Issued 336 PM CDT Sun Jun 4 2017/ With the upper low finally getting a decent push from a digging trough swinging through the Great Lakes and an amplifying upstream ridge, Monday should be the last day for relatively high rain chances across North Texas through the remainder of the week. In fact, we may actually see a little better coverage of scattered showers and thunderstorms Monday afternoon as deep moisture remains in place and we maintain broad forcing for ascent across North Texas. Mid and upper level wind shear will actually strengthen a bit by afternoon as the parent trough slides a little farther to the east. Despite being on the back side of the trough, no appreciable dry air moves into the region until Monday night and Tuesday. So this slight increase in shear along with continued weak ascent should allow coverage of scattered showers and thunderstorms to be fairly high tomorrow. There will be some areas that miss out, but most areas will have a 40-50% chance of showers/storms. Lower chances will occur across the far western counties. Typical in these types of patterns will be the threat for mainly gusty winds and some small hail. Locally heavy rainfall and frequent lightning will be more prevalent. Precipitation chances will decrease rather quickly late Monday evening with loss of daytime heating and the main upper trough finally pushing to the east of the area. Drier air will filter into the region behind a weak cold front for Tuesday. Highs will warm up into the upper 80s although north winds and dewpoints in the low/mid 60s will make it feel nice for early June. Temperatures on Wednesday and Thursday morning will also be comfortable with low 60s in the outlying areas. Highs again will be in the upper 80s areawide. We will warm up by the end of the week into next weekend although the upper ridging over the Southern Plains will begin to weaken. Right now we'll keep the forecast dry, but there is some indication that a weak disturbance could move through the region in the Fri/Sat timeframe. This could result in additional scattered showers/storms. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 86 70 89 68 / 30 50 20 0 0 Waco 69 86 69 88 67 / 30 50 20 5 5 Paris 69 83 68 87 64 / 50 50 20 0 0 Denton 67 85 67 88 64 / 30 50 10 0 0 McKinney 68 85 68 88 65 / 40 50 20 0 0 Dallas 71 86 71 89 69 / 30 50 20 0 0 Terrell 69 85 69 88 66 / 50 50 20 0 0 Corsicana 69 85 69 87 67 / 50 50 20 5 0 Temple 68 86 69 88 67 / 30 50 20 5 5 Mineral Wells 66 83 66 88 63 / 20 40 10 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 58/24
Hazardous weather outlook, Jun 4, 3:38 PM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 338 PM CDT Sun Jun 4 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 338 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered showers and thunderstorms will continue across North and Central Texas through this evening. Locally heavy rainfall, gusty winds, and frequent cloud to ground lightning will be the main threats. Coverage of storms should diminish after sunset. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered showers and thunderstorms are expected to develop again Monday afternoon and evening. Locally heavy rainfall, gusty winds, and frequent cloud to ground lightning will be the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Dunn
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:04 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman | 116 min |
| Jun 4, 7:36 PM CDT | Special Weather Statement | FWD | Kaufman, Navarro | 24 min |
| Jun 4, 7:54 PM CDT | Flash Flood Warning | FWD | Kaufman | 2 hr |
| Jun 4, 8:14 PM CDT | Special Weather Statement | FWD | Van Zandt | 31 min |
| Jun 4, 8:24 PM CDT | Areal Flood Advisory | FWD | Collin, Rockwall | 2 hr |
| Jun 4, 8:35 PM CDT | Special Weather Statement | FWD | Henderson | 25 min |
| Jun 4, 9:57 PM CDT | Areal Flood Warning | FWD | Kaufman | 2 hr |
| Jun 5, 2:56 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 5, 6:28 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Jun 5, 1:48 PM CDT | Special Weather Statement | FWD | Somervell | 42 min |
| Jun 5, 2:55 PM CDT | Special Weather Statement | FWD | Hamilton | 50 min |
| Jun 5, 5:27 PM CDT | Special Weather Statement | FWD | Palo Pinto | 33 min |
| Jun 5, 6:13 PM CDT | Special Weather Statement | FWD | Eastland | 32 min |
| Jun 5, 6:39 PM CDT | Special Weather Statement | FWD | Eastland | 36 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.